Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 145, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 3, 2000, 6:05 AM CDT for Clayton County, Iowa; Grant County, Wisconsin. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 3, 2000, 6:05 AM CDT (11:05 UTC)
- Expired
- Sep 3, 2000, 7:00 AM CDT
- In force
- 55 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
Counties Clayton County, IA, Grant County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 6:20 AM CDT | Thunderstorm Wind 52 E | Guttenburg, IA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 912 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 2197 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 031106
SVRLSE
IAC043-WIC043-031200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
605 AM CDT SUN SEP 3 2000
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT COUNTY IN SOUTHWEST WISCONSIN
EASTERN CLAYTON COUNTY IN NORTHEAST IOWA
* UNTIL 700 AM CDT
* AT 605 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 5 MILES WEST OF PRAIRIE DU CHIEN
TO 13 MILES NORTHEAST OF MANCHESTER...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORMS ARE EXPECTED TO BE...
NEAR GUTTENBERG AT 620 AM CDT
NEAR CASSVILLE AT 630 AM CDT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
RIECK
LAT'...LON 4308 9124 4266 9131 4264 9062 4308 9064What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:25 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 3, 3:25 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 325 AM CDT SUN SEP 3 2000 ANOTHER DIFFICULT FORECAST...WITH MAIN CONCERNS HANDLING CONVECTIVE ACTIVITY TODAY...CLOUD TRENDS THROUGH THE PERIOD AND TEMPERATURES. 06Z SURFACE ANALYSIS SHOWS WEAK LOW ACROSS SOUTHEAST MINNESOTA... WITH FRONTAL BOUNDARY EXTENDING ACROSS SOUTHWEST WISCONSIN. TROUGH EXTENDS WESTWARD FROM THE LOW INTO SOUTH DAKOTA. CONVECTION NOW MOVING THROUGH THE FORECAST AREA. MAIN ACTIVITY ACROSS THE NORTHERN TIER OF ZONES. 00Z ETA NOT DOING VERY WELL WITH REGARDS TO QPF. 06Z PROG HAS ALL OF THE PRECIPITATION ALONG THE CANADIAN BORDER. NGM/AVN HAS BETTER HANDLE. HAVE GENERALLY USED A COMPROMISE WITH REGARDS TO THE DETAILS OF THE FORECAST. IN THE SHORT TERM...CONVECTION SHOULD PUSH OUT OF THE AREA LATER THIS MORNING. ALTHOUGH ATMOSPHERE TO BE WORKED OVER...ETA PROGS CAPES OF 1500 TO 2500 J/KG THIS AFTERNOON. WITH ANY REMAINING BOUNDARIES AM RELUCTANT TO PULL THE LOW POPS ALREADY GOING. LOW CLOUDS EXPANDING TO OUR WEST AND SHOULD FILL IN BEHIND SYSTEM. THE ONLY AREAS THAT MAY SEE SOME SUN WILL BE NORTHEAST IOWA AND EXTREME SOUTHWEST WISCONSIN. TONIGHT...MODELS PROG LOW LEVEL MOISTURE TO HANG TIGHT ACROSS THE NORTH AND EAST WITH SOME DRYING TAKING PLACE FARTHER WEST. WOULD EXPECT AREAS OF FOG TO DEVELOP IN AREAS WHERE CLEARING DOES OCCUR. AS HIGH BEGINS TO BUILD IN FROM CANADA...TEMPERATURES TO BE A BIT COOLER THAN THE LAST SEVERAL DAYS. FOR LABOR DAY...DEVELOPING EAST TO NORTHEAST FLOW SHOULD CONTINUE THE CLOUDS ACROSS THE NORTH AND EAST WITH SOME SUN ELSEWHERE. WITH CANADIAN HIGH PUSHING SOUTHWARD...BOUNDARY SHOULD BE WELL TO OUR SOUTH...THUS HAVE REMOVED ANY MENTION OF POPS. AGAIN TODAY HAVE GENERALLY UNDERCUT GUIDANCE NUMBERS IN CLOUDY AREAS. .LSE...NONE. RABERDING
In the hours before
Local storm report, Sep 3, 3:20 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
320 AM CDT SUN SEP 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0255 PM NORTH BEND WI 0.75 INCH HAIL
09/03/00 JACKSON REPORTED BY SHERIFFS OFFICE
WELVAERTSpecial weather statement, Sep 3, 3:49 AM CDT, 2 hours 16 minutes before
MNZ079-086>088-094>096-WIZ032-033-030930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 349 AM CDT SUN SEP 3 2000 ...SEVERE THUNDERSTORM WATCH #723 FOR SOUTHEAST MINNESOTA AND A SMALL PORTION OF WESTERN WISCONSIN CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHEAST MINNESOTA: DODGE FILLMORE MOWER HOUSTON OLMSTEAD WABASHA WINONA IN WESTERN WISCONSIN: BUFFALO TREMPEAULEAU THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES IN WESTERN AND CENTRAL WISCONSIN: ADAMS CLARK JUNEAU JACKSON LA CROSSE MONROE TAYLOR RABERDING
Local storm report, Sep 3, 4:42 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR GARBLED TEXT
NATIONAL WEATHER SERVICE LA CROSSE WI
442 AM CDT SUN SEP 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0350 PM WARRENS WI 0.75 INCH HAIL
09/03/00 MONROE REPORTED BY LOCAL SPOTTER
0400 PM ELROY WI WIND DAMAGE
09/03/00 JUNEAU TREE DOWN AND KNOCKED DOWN
DOWN POWER LINE. RELAYED BY
DISPATCH FROM UTILITY.
WELVAERTSpecial weather statement, Sep 3, 4:50 AM CDT, 1 hour 15 minutes before
WIZ017-029-034-041>044-053-031030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 450 AM CDT SUN SEP 3 2000 ...SEVERE THUNDERSTORM WATCH #723 WILL BE ALLOWED TO EXPIRE... ALTHOUGH SCATTERED STRONG THUNDERSTORMS CONTINUE ACROSS THE AREA... THE THREAT OF SEVERE WEATHER HAS GREATLY DIMINISHED. THUS SEVERE THUNDERSTORM WATCH NUMBER 723 WILL BE ALLOWED TO EXPIRE AT 5 AM. RABERDING
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:26 AM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Winneshiek | 49 min |
| Sep 3, 3:11 AM CDT | Severe Thunderstorm Warning | ARX | Monroe | 49 min |
| Sep 3, 3:30 AM CDT | Severe Thunderstorm Warning | ARX | Vernon | 30 min |
| Sep 3, 3:35 AM CDT | Severe Thunderstorm Warning | ARX | Juneau | 55 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.